Rock Hard and Painful Legs

Rock Hard and Painful Leg Muscles.

I have a problem with my legs that I haven't been able to get any answers from Drs. If anyone else has had this problem I would appreciate knowing what caused it. They are rock hard and very painful. Hard to walk or stand. I have had Nerve conduction test and vascular test to lower extremities with no answers. I started dialysis a couple months ago for the second time, with a transplant in between. Transplant was 10 years ago. Any information on the possible causes of this very painful condition will be greatly appreciated. Thank you.

8 Replies

oldestnewest
  • Hello Patter 639 Have you checked that this is not a fluid retention problem? My husband had terrible fluid retention and legs like tree trunks. It turned out that he had reacted badly to a very common blood pressure tablet called Amlodipine, which has 67 common side effects, the most frequent of which is swollen legs and feet. We had to do our own research on this one and my GP brother suggested that this might be the cause. The hospital thought he was drinking too much fluid but this was not the reason. Hope this helps.

  • Hi Jennieck, Fluid retention might be some of the problem, but I think other issues exist. I recently started Hemo Dialysis for the second time after transplant failed. Did Peritoneal Dialysis for a couple of years, but that wasn't working any longer. I have eliminated a lot of reasons with various testing. Never thought of all the medication I take, Will read more on side affects of them. I think Dialysis is not adequate. Thanks for reply. Wish you both the best.

  • Hello Patter

    Its always a good thing to check the medication you are on for side effects as the medical team will not necessarily do so. Also the more medication you are on, the more complications you are likely to have. Doctors do not know about the side effects of multiple combinations of pills and some of it is found out by trial and error.

    We have now eliminated the need for laxatives (we were told that he would be on them for life) for my husband as the anti nausea pills mean that he can eat a normal diet in terms of wholegrains and fruit including the skin. Its good to be on the minimum of medication and to manage as much of your symptoms as you can with changes in diet. All the best Jennie

  • Hi Patter,

    I have the same, calves hard and stiff, knees uncomfortable and can be painful to walk. Checked the water retention thing but not a problem. Temporally of dialysis (CAPD) , having a new catheter fitted tomorrow.

    Doctors cannot offer an explanation, improved a little during the day, just one of those things we have to manage as best we can.

    Will let you know if gets better after I start dialysis again.

    Philip

  • Hi Philip Thanks for reply. Water retention not the problem. Dr. not offering any explanation. I would think that of all the Drs. that have been consulted on this problem that one of them would know what this problem is. Mine also improves a little on some days. Can't bend knees. Legs very weak. Hard to get thru some days. I'm going to the Cleveland Clinic in Fort Lauderdale the last weak of this month to be evaluated for a dual transplant. Heart and Kidney. Best results with Dialysis. Please let me know how it goes. Peg

  • Hi Patter, I had similar issues and no doctors could come with answers and as a last resort, I spoke to the renal dietician and she changed the whole diet and in less than 3 months, the aches and pains were non existent. No harm in checking with your renal dietician. all the best. Madhu

  • Hi Madhu, Thanks for reply. I will check with dietician about the renal diet. It is worth trying, anything that may bring some relief. This problem is so uncomfortable and painful. Can't bend knee anymore. Dr. thought it could be Diabetic Neuropathy - EMG didn't show that. Wishing well with your health.

  • Hi

    Are you on warfarin? My partner had been on warfarin for 20 years and it turned naughty when he started dialysis, he felt like he had blood pressure cuffs on both legs. Warfarin was the culprit.

You may also like...